MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115320
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Hernia (2240)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2007) is considered to be a best estimate.This mdr represents the 3dmax mesh (device 1).An additional supplemental emdr was submitted to represent the perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with symptomatic right inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1).Per operative notes, ¿in the right inguinal floor the hernia sac was completely dissected free and completely reduced from the cord structures.A piece of medium sized 3dmax mesh (device 1) was placed into the abdomen and secured to the cooper¿s ligament.The peritoneum was reapproximated and secured with sutures.¿ on (b)(6) 2009 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of perfix plug mesh (device 2).Per operative notes, ¿in the medial half of the inguinal floor, the prior mesh (device 1) was palpable and appeared pulled away from the pubic tubercle and cooper ligament area and slightly curled with direct defect medially.The defect was circumferentially reduced and small perfix plug (device 2) was placed into the defect and secured with sutures.The wound was irrigated and reapproximated with sutures.¿ on (b)(6) 2020 ¿ patient was diagnosed with right groin pain thereby underwent right groin exploration and neurectomy with partial excision of inguinal meshes (device 1 and 2).Per operative notes, ¿in the right groin, a hard ball solid piece of meshes (device 1 and 2) was encountered just beneath the external oblique.This was dissected free and dense scar tissues adherent to cord structures were lysed.The ilioinguinal nerve involved in the dense meshes (device 1 and 2) were dissected free and neurectomies were performed.Another ball of meshes (device 1 and 2) were excised and fascia was closed and reapproximated with sutures.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24485035
Report Number1213643-2026-00265
Device Sequence Number5104533
Product Code FTL
UDI-Device Identifier00801741030758
UDI-Public(01)00801741030758(17)121128(10)HURJ2215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number0115320
Device Lot NumberHURJ2215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age55 YR
Patient SexMale
Patient Weight104 KG